Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 10, 2018, 2:49 PM PDT for White Pine County, Nevada. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2018, 2:49 PM PDT (21:49 UTC)
- Expired
- Jul 10, 2018, 3:15 PM PDT
- In force
- 26 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County White Pine County, NV
The radar
The Elko radar (KLRX), 216 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3343 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518 WUUS55 KLKN 102149 SVRLKN NVC033-102215- /O.NEW.KLKN.SV.W.0034.180710T2149Z-180710T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Elko NV 249 PM PDT TUE JUL 10 2018 The National Weather Service in Elko Nevada has issued a * Severe Thunderstorm Warning for... Central White Pine County in northeastern Nevada... * Until 315 PM PDT. * At 248 PM PDT, a severe thunderstorm was located 13 miles north of McGill, moving north at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of central White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3951 11469 3955 11491 3979 11487 3973 11449 TIME...MOT...LOC 2148Z 191DEG 15KT 3959 11477 HAIL...<.75IN WIND...60MPH $$ SH
2 follow-up statements
141 WWUS55 KLKN 102207 SVSLKN Severe Weather Statement National Weather Service Elko NV 307 PM PDT TUE JUL 10 2018 NVC033-102215- /O.CON.KLKN.SV.W.0034.000000T0000Z-180710T2215Z/ White Pine NV- 307 PM PDT TUE JUL 10 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR CENTRAL WHITE PINE COUNTY... At 307 PM PDT, a severe thunderstorm was located 10 miles southwest of Schellbourne, moving north at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of central White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3951 11469 3957 11487 3972 11482 3967 11455 TIME...MOT...LOC 2207Z 191DEG 15KT 3967 11475 HAIL...<.75IN WIND...60MPH $$ SH
664
WWUS55 KLKN 102211
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
311 PM PDT TUE JUL 10 2018
NVC033-102221-
/O.EXP.KLKN.SV.W.0034.000000T0000Z-180710T2215Z/
White Pine NV-
311 PM PDT TUE JUL 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WHITE PINE COUNTY WILL
EXPIRE AT 315 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3951 11469 3957 11487 3972 11482 3967 11455
TIME...MOT...LOC 2211Z 191DEG 15KT 3968 11475
$$
SHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:48 PM PDT, 1 minute earlier.
Area forecast discussion, Jul 10, 2:48 PM PDT, 1 minute before
Area Forecast Discussion National Weather Service Elko NV 248 PM PDT Tue Jul 10 2018 .SYNOPSIS...Thunderstorms will continue across central Nevada today, and will continue to move slowly north through the afternoon and evening in to northeast Nevada. The storms will produce spotty torrential rainfall. && .SHORT TERM...Tonight through Thursday. Monsoon flow into central and eastern Nevada will produce slow moving thunderstorms with torrential rainfall each day of the short term. Temps remain above normal, and the airmass humid in eastern Nevada. The Great Basin dryline is set up over central- northeast Nevada and will meander east and west through the period. Dewpoints east reach into the 50s, and west down to the 20s. The monsoon push will not reach far northern Nevada where moisture is very limited. Smoky areas will dominate. .LONG TERM...Thursday night through next Tuesday. Subtropical ridge over the Great Basin will be the prevailing large scale pattern with subtle day to day changes. The best diurnal convection will be a daily occurrence over the central Nevada terrain, but convective threat diminishes farther north. The highest probability for afternoon storms appears to be Friday afternoon, as southeast flow keeps the monsoonal moisture feed into Nevada. Convective potential may expand as far north as the northern NV border. This moisture tap weakens as a trough moves across the Pacific Northwest, shifting mid level flow shifts to westerly by Saturday. Moisture continues to circulate around the high core, but precipitable water values will be lower with drier air along the northern border. With respect to temperatures, above normal temps continues each day, including the morning hours. Could be quite hot by next Tuesday if the subtropical high becomes centered over Nevada. && .AVIATION...Thunderstorms are expected in the vicinity of KELY and KTPH this evening and again Wednesday afternoon. Strong wind gusts to 40 kts may occur from nearby storms, with brief moderate to heavy rain if a storms moves directly over the airport site. KEKO is in the dry and stable regime today, but could be on the fringe of convective storms on Wednesday afternoon. KWMC and KBAM will be in a drier and stable regime for the next 24 hours, no storms are expected at both locations. && .FIRE WEATHER...Transitioning quickly to wet storms most places in central and eastern Nevada through the next few days. Wet enough that localized flooding has occurred and will continue into later in the week. Winds generally light but subject to afternoon gusts to the 20s in the heat. Northern part of the state will remain dry but winds lower than red flag criteria so NO red flags at this time. Still, min RH northern Nevada in the single digits and teens with poor recovery into the 20s and 30s. In central Nevada, much higher RH. && .HYDROLOGY...The Martin Creek watershed, according to reliable observers, is largely scorched. The gage is likely damaged. Through Thursday, not expecting rain there. By next weekend, some wet storms move into northwest Nevada with low chance for precip. At this time, flooding on the Martin Creek watershed is not expected but it bears a close watch. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/88/88/98
In the hours before
Special weather statement, Jul 10, 1:20 PM PDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Elko NV
120 PM PDT TUE JUL 10 2018
NVZ035-037-040-041-102115-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-White Pine County NV-
120 PM PDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...NORTH
CENTRAL NYE...WEST CENTRAL WHITE PINE AND SOUTHERN EUREKA COUNTIES
UNTIL 215 PM PDT...
At 119 PM PDT, Doppler radar was tracking a strong thunderstorms
moving northeast at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Eureka, Pinto Summit, Little Fish Lake Valley, Pancake Summit,
Monitor Valley, Table Mountain and Antelope Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Turn around and don't drown!
&&
LAT...LON 3960 11644 3947 11565 3837 11628 3845 11696
3898 11674
TIME...MOT...LOC 2019Z 225DEG 9KT 3920 11628
SH/JMSpecial weather statement, Jul 10, 1:36 PM PDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Elko NV 136 PM PDT TUE JUL 10 2018 NVZ033-039-102130- Southeastern Elko County NV-South Central Elko County NV- 136 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 230 PM PDT... At 136 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles west of West Wendover, moving northeast at 15 mph. Strong winds 40 mph or higher may change fire direction and growth, adversely affecting the personnel on the Hogan Fire. Cloud to ground lightning will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4061 11453 4067 11465 4078 11457 4072 11442 TIME...MOT...LOC 2036Z 216DEG 14KT 4071 11454 SH
Special weather statement, Jul 10, 1:48 PM PDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Elko NV 148 PM PDT TUE JUL 10 2018 NVZ035-102130- White Pine County NV- 148 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WHITE PINE COUNTY UNTIL 230 PM PDT... At 147 PM PDT, Doppler radar was tracking strong thunderstorms 10 miles southeast of McGill, moving west at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ely, McGill, and Ely Airport. US 93 between Ely and north of McGill PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3952 11437 3919 11458 3923 11496 3968 11477 TIME...MOT...LOC 2047Z 106DEG 9KT 3932 11461 94
Special weather statement, Jul 10, 2:23 PM PDT, 26 minutes before
Special Weather Statement
National Weather Service Elko NV
223 PM PDT TUE JUL 10 2018
NVZ035-037-040-041-102215-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-White Pine County NV-
223 PM PDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...CENTRAL
NYE...WEST CENTRAL WHITE PINE AND SOUTHERN EUREKA COUNTIES UNTIL 315
PM PDT...
At 222 PM PDT, Doppler radar was tracking strong thunderstorms.
These storms are nearly stationary.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Eureka, Eureka Airport, Manhattan, Pinto Summit, Little Fish Lake
Valley, Pancake Summit, Monitor Valley, Table Mountain, Antelope Peak
and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3826 11627 3826 11673 3847 11711 3975 11653
3965 11557
TIME...MOT...LOC 2122Z 198DEG 4KT 3907 11643
SHSpecial weather statement, Jul 10, 2:27 PM PDT, 22 minutes before
Special Weather Statement National Weather Service Elko NV 227 PM PDT TUE JUL 10 2018 NVZ031-033-039-102230- Southeastern Elko County NV-Northern Elko County NV- South Central Elko County NV- 227 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 330 PM PDT... At 227 PM PDT, Doppler radar was tracking a strong thunderstorms moving northeast at 15 mph. Wind gusts 40 to 50 mph will be possible with these storms. Locations impacted include... West Wendover, Pequop Summit, Oasis, Montello and Silver Zone Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4078 11474 4137 11441 4126 11404 4058 11405 TIME...MOT...LOC 2127Z 209DEG 26KT 4094 11437 SH
Special weather statement, Jul 10, 2:44 PM PDT, 5 minutes before
Special Weather Statement National Weather Service Elko NV 244 PM PDT TUE JUL 10 2018 NVZ035-102230- White Pine County NV- 244 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 330 PM PDT... At 244 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles north of McGill, moving northwest at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3957 11468 3949 11482 3965 11502 3979 11482 TIME...MOT...LOC 2144Z 150DEG 19KT 3957 11479 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:20 PM PDT | Special Weather Statement | LKN | 55 min | |
| Jul 10, 1:36 PM PDT | Special Weather Statement | LKN | 54 min | |
| Jul 10, 1:45 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 45 min |
| Jul 10, 1:48 PM PDT | Special Weather Statement | LKN | White Pine | 42 min |
| Jul 10, 1:59 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 3 hr |
| Jul 10, 2:15 PM PDT | Flash Flood Warning | LKN | Nye | 4 hr |
| Jul 10, 2:21 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Jul 10, 2:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 10, 2:26 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 10, 2:27 PM PDT | Special Weather Statement | LKN | 63 min | |
| Jul 10, 2:44 PM PDT | Special Weather Statement | LKN | White Pine | 46 min |
| Jul 10, 2:54 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 10, 2:56 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 10, 3:10 PM PDT | Special Weather Statement | LKN | 65 min | |
| Jul 10, 3:11 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 10, 4:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 10, 4:14 PM PDT | Special Weather Statement | LKN | 46 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.